MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL MICRUSFRAME10 6MM X 26CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL MICRUSFRAME10 6MM X 26CM; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number MFR100626
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/28/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint #: (b)(4).The purpose of this mdr is to include the additional event information received on 7/11/2019.The additional event information resulted in a change in the reportability of this complaint.Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg.Initial reporter phone/fax: (b)(6).Manufacturing site name: codman and shurtleff inc., dba depuy synthes products, inc.(b)(4).The product has been returned for evaluation and testing; however, the engineering evaluation has not been completed.Additional information will be submitted within 30 days of receipt.The company is seeking this information through the event investigation.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Event or Problem Description
As reported by a healthcare professional, during a coil embolization to the left middle cerebral artery (mca), a 6mm x 26cm micrusframe10 coil (mfr100626, l13454) did not ¿slip¿ on the echelon 10.Microcatheter (mc).The event occurred 10 or 15cm after the hub.It was not possible to position it on the aneurysm.The user took out the coil and the microcatheter to check if the issue came from the coil or the mc, but no kink on the mc.There was no patient injury reported.Another micrusframe10 coil from another lot was used perfectly with the same mc.There was no clinically significant procedural delay due to the event.Additional information received indicated that the coil did not exit the catheter.Adequate and continuous flush was maintained through the catheter.There was no difficulty during introduction of the catheter over the guide wire prior to the attempted use of the device.The microcatheter had no kinked or bent at any time prior to the resistance/friction.The coil was still attached to the device and there was no actual damage noted on the device when removed from the patient.The vessel was not excessively tortuous or with acute bends.
 
Additional Manufacturer Narrative
Product complaint#: (b)(4).A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion: as reported by a healthcare professional, during a coil embolization to the left middle cerebral artery (mca), a 6mm x 26cm micrusframe10 coil (mfr100626, l13454) did not ¿slip¿ on the echelon 10.Microcatheter (mc).The event occurred 10 or 15cm after the hub.It was not possible to position it on the aneurysm.The user took out the coil and the microcatheter to check if the issue came from the coil or the mc, but no kink on the mc.There was no patient injury reported.Another micrusframe10 coil from another lot was used perfectly with the same mc.There was no clinically significant procedural delay due to the event.Additional information received indicated that the coil did not exit the catheter.Adequate and continuous flush was maintained through the catheter.There was no difficulty during introduction of the catheter over the guide wire prior to the attempted use of the device.The microcatheter had no kinked or bent at any time prior to the resistance/friction.The coil was still attached to the device and there was no actual damage noted on the device when removed from the patient.The vessel was not excessively tortuous or with acute bends.One non-sterile micrusframe10 6mm x 26cm was received inside of a pouch.The hub was inspected, and it was found with no damages on it.The dpu was inspected and it was found in good conditions.The introducer was received separated from the unit.It was inspected and no damages was noted on it.The re-sheating tool was inspected and it was found with no damages on it.Also, the marker band was found at 61cm from distal end and it was found within specification.The v-notch was inspected under microscope and it was found in good conditions.The rh was inspected under microscope and it was found with no damages on it outside from the introducer.The embolic coil was found outside the introducer, no damages was noted on it.A manufacturing record evaluation was performed for the finished device l13454 number, and no non-conformances related to the reported complaint condition were identified.The complaint reported by the customer ¿detachable coil delivery system (dcs)- impeded in microcatheter with loss of cerebral target position¿ was not able to be confirmed since due the conditions of the received device (introducer separated from unit) was not able to be evaluated.Neither the device history record review nor the product analysis suggest that the reported failure could be related to the manufacturing process of the unit.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and without the return of the complaint devices; however, it is possible that clinical and procedural factors, including device manipulation / interaction, aneurysm size and vessel characteristics, device selection, and the concomitant microcatheter, may have contributed to the reported issue.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.

Brand Name
MICRUSFRAME10 6MM X 26CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key8851220
Report Number3008114965-2019-01107
Device Sequence Number18903508
Product Code KRD
UDI-Device Identifier10886704077862
UDI-Public10886704077862
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2021
Device Catalogue NumberMFR100626
Device Lot NumberL13454
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/23/2019
Initial Date Received by Manufacturer 07/11/2019
Supplement Date Received by Manufacturer07/23/2019
Initial Report FDA Received Date08/01/2019
Supplement Report FDA Received Date08/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ECHELON 10.
Patient Age65 YR
Patient Weight60